Alert archive / New Mexico / Red Flag Warnings in 2012
Red Flag Warning 29, NWS El Paso, TX
NWS El Paso, TX issued this red flag warning at May 27, 2012, 6:31 AM MDT for Lincoln County, Otero County, New Mexico. It took effect at May 27, 2012, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 27, 2012, 6:31 AM MDT (12:31 UTC)
- In effect from
- May 27, 2012, 12:00 PM MDT
- Expired
- May 27, 2012, 8:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS El Paso, TX
Counties Lincoln County, NM, Otero County, NM
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 0.5 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3198 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- -36 m²/s²
- 0-3 km storm-relative helicity
- -17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
428 WWUS84 KEPZ 271231 RFWEPZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 631 AM MDT SUN MAY 27 2012 ...CRITICAL FIRE WEATHER CONDITIONS OVER THE SACRAMENTO MOUNTAINS THIS AFTERNOON... .SURFACE PRESSURE GRADIENT WILL REMAIN MODERATELY STRONG OVER PARTS OF NEW MEXICO IN THE WAKE OF A WEAK PACIFIC COLD FRONT THIS AFTERNOON. 20-FOOT WINDS WILL REACH 20 MPH FOR A FEW HOURS LATE THIS AFTERNOON...ALONG WITH MINIMUM RELATIVE HUMIDITY VALUES BETWEEN 10 TO 15 PERCENT. THE STRONGEST WINDS WILL BE ALONG THE EAST SLOPES OF THE SACRAMENTO MOUNTAINS...AND IN TYPICAL WINDIER LOCATIONS SUCH AS EXPOSED RIDGE LINES AND EAST-WEST ORIENTED CANYONS. NMZ113-272100- /O.UPG.KEPZ.FW.A.0027.120527T1800Z-120528T0200Z/ /O.NEW.KEPZ.FW.W.0029.120527T1800Z-120528T0200Z/ CAPITAN AND SACRAMENTO MOUNTAINS- 631 AM MDT SUN MAY 27 2012 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING DUE TO STRONG WINDS AND LOW HUMIDITY... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING. THIS REPLACES THE FIRE WEATHER WATCH WHICH WAS PREVIOUSLY IN EFFECT. * TIMING: TODAY FROM NOON TO 8 PM MDT. * WINDS: WEST-SOUTHWEST 20 TO 25 MPH AT THE 20-FOOT LEVEL WITH GUSTS TO 30-35 MPH. STRONGEST ON THE EAST SLOPES OF THE SACRAMENTOS. * HUMIDITY: MINIMUM RH 8 TO 15. * IMPACTS: ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$ HARDIMAN
1 follow-up statement
758 WWUS84 KEPZ 272100 RFWEPZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 300 PM MDT SUN MAY 27 2012 ...CRITICAL FIRE WEATHER CONDITIONS OVER THE SACRAMENTO MOUNTAINS THIS AFTERNOON... .SURFACE PRESSURE GRADIENT WILL REMAIN MODERATELY STRONG OVER PARTS OF NEW MEXICO IN THE WAKE OF A WEAK PACIFIC COLD FRONT THIS AFTERNOON. 20-FOOT WINDS WILL REACH 20 MPH FOR A FEW HOURS LATE THIS AFTERNOON...ALONG WITH MINIMUM RELATIVE HUMIDITY VALUES BETWEEN 10 TO 15 PERCENT. THE STRONGEST WINDS WILL BE ALONG THE EAST SLOPES OF THE SACRAMENTO MOUNTAINS...AND IN TYPICAL WINDIER LOCATIONS SUCH AS EXPOSED RIDGE LINES AND EAST-WEST ORIENTED CANYONS. NMZ113-280200- /O.CON.KEPZ.FW.W.0029.000000T0000Z-120528T0200Z/ CAPITAN AND SACRAMENTO MOUNTAINS- 300 PM MDT SUN MAY 27 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 113... * TIMING: TODAY FROM NOON TO 8 PM MDT. * WINDS: WEST-SOUTHWEST 20 TO 25 MPH AT THE 20-FOOT LEVEL WITH GUSTS TO 30-35 MPH. STRONGEST ON THE EAST SLOPES OF THE SACRAMENTOS. * HUMIDITY: MINIMUM RH 8 TO 15. * IMPACTS: ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$ HARDIMAN
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this red flag warning went out at May 27, 4:13 AM MDT, 2 hours 18 minutes earlier.
Area forecast discussion, May 27, 4:13 AM MDT, 2 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
413 AM MDT SUN MAY 27 2012
.SYNOPSIS...
MOSTLY DRY AND WARM TEMPERATURES WILL CONTINUE THROUGH MOST OF THE
NEW WEEK AHEAD AS WEST FLOW ALOFT PERSISTS. TEMPERATURES TODAY AND
MONDAY WILL BE JUST SLIGHTLY ABOVE NORMAL BUT THEN WARM TO WELL
ABOVE NORMAL TUESDAY AND BEYOND. NORTHWEST FLOW ALOFT TOWARDS
THURSDAY AND FRIDAY WILL EVENTUALLY BRING A COOL FRONT IN FROM THE
WEST...ALTHOUGH LITTLE COOLING IS EXPECTED. IT WILL BRING LOW LEVEL
MOISTURE INTO THE AREA FRIDAY AND SATURDAY...GIVING THE SACRAMENTO
MOUNTAINS AND HUDSPETH COUNTY A SLIGHT CHANCE OF THUNDERSTORMS BOTH
DAYS.
&&
.DISCUSSION...
UPPER LOW NOW INTO SOUTHERN IDAHO AND CONTINUING NORTH-NORTHEAST
OVER THE FAR NORTHERN PLAINS BY MONDAY MORNING. WV IMAGERY DOES SHOW
SEVERAL WEAK TROUGHS ASSOCIATED WITH THE UPPER LOW HAVE ROTATED
THROUGH THE AREA SATURDAY AND ANOTHER TROUGH EXTENDING FROM NORTH
CENTRAL NEW MEXICO BACK TO THE NORTHERN BAJA WILL PUSH THROUGH
TODAY...HELPING KEEP WINDS IN THE BREEZY CATEGORY THIS AFTERNOON.
THIS IS PROBABLY ASSOCIATED WITH A WEAK PACIFIC COOL FRONT SO TEMPS
SHOULD FALL BACK TO JUST SLIGHTLY ABOVE NORMAL TODAY AND MONDAY.
WITH THE LOW SO FAR NORTH BY MONDAY...OUR UPPER FLOW WILL BECOME
ZONAL THROUGH WEDNESDAY...GIVING US DRY CLOUD FREE WEATHER AND
TEMPERATURES WARMING BACK TO WELL ABOVE NORMAL.
A SMALL UPPER LOW IN THE SOUTHERN BRANCH OF THE JET MOVES TO
SOUTHERN ARIZONA THURSDAY AND THEN OVER NORTHERN MEXICO BY FRIDAY
AND SATURDAY. THE RESULTANT NORTHWEST FLOW OVER THE CWA WILL ALLOW
A BACK DOOR COOL FRONT TO PUSH IN THROUGH THE DAY ON FRIDAY. THIS IS
ALMOST 24 HOURS SLOWER THAN MODEL RUNS WERE SHOWING YESTERDAY. WILL
ADJUST POPS ACCORDINGLY. PUT LOW POPS IN FAR EASTERN CWA FRIDAY AS
THE BACK DOOR FRONT...THOUGH LACKING MUCH COLD AIR...DOES INCREASE
THE LOW LEVEL MOISTURE. SLIGHT CHANCES AGAIN ON SATURDAY BUT STILL
KEPT THE POPS EAST OF EL PASO. LATEST GFS RUN DOES SHOW GOOD
INSTABILITY AND MOISTURE AS FAR WEST AS THE DIVIDE ON SATURDAY BUT
WITH THE CONTINUED INCONSISTENCY OF THE MODEL WILL NOT PUSH POPS
THAT FAR WEST. NEXT SHIFT MAY ADJUST THIS IF MODELS CONTINUE TO SHOW
THIS. BY SUNDAY THE UPPER LOW EXITS AND THE LOW LEVEL WEST WINDS
SCOUR OUT THE MOISTURE...ENDING ANOTHER BRIEF RUN AT RAIN.
&&
.AVIATION...VALID 27/12Z-28/12Z.
VFR CONDITIONS ONCE AGAIN ACROSS THE REGION WITH SKC AT ALL
TERMINALS. EXPECT LIGHT SFC WINDS FROM THE WEST THIS MORNING WITH
27015G23KT EXPECTED AFTER 17Z. WINDS WILL DIMINISH BETWEEN 03Z AND
06Z THIS EVENING.
&&
.FIRE WEATHER...
AN UPPER LEVEL LOW WILL CONTINUE TO TRACK NORTHEAST FROM THE ROCKIES
INTO THE NORTHERN PLAINS TODAY HELPING PULL A WEAK PACIFIC FRONT
THROUGH THE REGION. DRIER AIR WILL FILTER IN AS SURFACE WINDS TURN
MORE WESTERLY. WHILE OVERALL WIND SPEEDS WILL BE LIGHTER
TODAY...THERE WILL STILL BE ENOUGH OF A PRESSURE GRADIENT TO SET UP
BREEZY CONDITIONS THIS AFTERNOON WITH THE STRONGEST WINDS DEVELOPING
OVER THE SACRAMENTO MOUNTAINS CREATING NEAR RED FLAG CONDITIONS FOR
THAT REGION FOR A FEW HOURS.
IT WILL REMAIN VERY DRY INTO THE MIDDLE OF THE UPCOMING WEEK WITH
MINIMUM RH VALUES IN THE SINGLE DIGITS EACH AFTERNOON AND POOR
RECOVERIES EXPECTED DURING THE OVERNIGHT HOURS. AT THE SAME TIME
HAINES INDICES AROUND 5 WILL PREVAIL INDICATING A MODERATE POTENTIAL
FOR FIRE GROWTH.
BY LATE WEEK AN UPPER LOW WILL DRIFT TO OUR SOUTHWEST WHILE A WEAK
BACK DOOR FRONT TRIES TO PUSH IN A LITTLE MOISTURE FROM THE EAST.
THIS COULD RESULT IN SOME SCATTERED SHOWERS AND THUNDERSTORMS FROM
THE SACRAMENTOS SOUTHWARD INTO HUDSPETH COUNTY FRIDAY AFTERNOON AND
SATURDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
EL PASO 91 66 93 68 97 / 0 0 0 0 0
SIERRA BLANCA 91 62 93 66 96 / 0 0 0 0 0
LAS CRUCES 90 57 91 58 94 / 0 0 0 0 0
ALAMOGORDO 89 56 90 57 91 / 0 0 0 0 0
CLOUDCROFT 69 46 70 48 74 / 0 0 0 0 0
TRUTH OR CONSEQUENCES 87 54 90 59 92 / 0 0 0 0 0
SILVER CITY 73 51 78 57 80 / 0 0 0 0 0
DEMING 88 56 90 54 94 / 0 0 0 0 0
LORDSBURG 87 56 90 58 94 / 0 0 0 0 0
WEST EL PASO METRO 91 67 90 66 96 / 0 0 0 0 0
DELL CITY 93 58 93 61 98 / 0 0 0 0 0
FORT HANCOCK 93 63 96 67 99 / 0 0 0 0 0
LOMA LINDA 85 55 82 62 89 / 0 0 0 0 0
FABENS 91 61 94 64 98 / 0 0 0 0 0
SANTA TERESA 91 62 92 63 97 / 0 0 0 0 0
WHITE SANDS HQ 90 65 89 69 94 / 0 0 0 0 0
JORNADA RANGE 90 58 91 55 95 / 0 0 0 0 0
HATCH 86 56 90 56 92 / 0 0 0 0 0
COLUMBUS 92 58 92 61 96 / 0 0 0 0 0
OROGRANDE 91 64 92 66 97 / 0 0 0 0 0
MAYHILL 81 52 76 51 79 / 0 0 0 0 0
MESCALERO 78 47 76 49 79 / 0 0 0 0 0
TIMBERON 78 49 75 50 80 / 0 0 0 0 0
WINSTON 78 46 75 48 81 / 0 0 0 0 0
HILLSBORO 81 51 82 54 88 / 0 0 0 0 0
SPACEPORT 87 55 87 59 95 / 0 0 0 0 0
LAKE ROBERTS 83 39 83 44 81 / 0 0 0 0 0
HURLEY 78 49 83 51 85 / 0 0 0 0 0
CLIFF 83 45 82 45 89 / 0 0 0 0 0
MULE CREEK 76 42 80 41 84 / 0 0 0 0 0
FAYWOOD 79 45 82 50 86 / 0 0 0 0 0
ANIMAS 87 56 89 57 94 / 0 0 0 0 0
HACHITA 90 56 91 56 94 / 0 0 0 0 0
ANTELOPE WELLS 89 60 91 57 92 / 0 0 0 0 0
CLOVERDALE 79 53 80 52 86 / 0 0 0 0 0
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...FIRE WEATHER WATCH FROM NOON MDT TODAY THROUGH THIS EVENING FOR
NMZ113.
TX...NONE.
&&
HEFNER/LANEYHazardous weather outlook, May 27, 6:03 AM MDT, 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 603 AM MDT SUN MAY 27 2012 NMZ401>417-TXZ418>424-281200- UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE- SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES- NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY- CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN- WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA- WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN- SOUTHERN HUDSPETH HIGHLANDS- RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES- RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY- 603 AM MDT SUN MAY 27 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX. .DAY ONE...TODAY AND TONIGHT. BREEZY WINDS OF 15 TO 25 MPH THIS AFTERNOON AS UPPER TROUGH AND WEAK SURFACE FRONT MOVE THROUGH THE AREA. STRONGER WINDS OF 20 TO 30 MPH OVER THE SACRAMENTO MOUNTAINS WITH A RED FLAG WARNING IN EFFECT INTO THE EARLY EVENING HOURS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SLIGHT CHANCE OF THUNDERSTORMS FRIDAY AND SATURDAY EAST OF EL PASO. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED. HEFNER
Nearby
Red Flag Warnings in New Mexico, 2012Every red flag warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.